Error Estimates of a Continuous Galerkin Time Stepping Method for Subdiffusion Problem
Egwu, Bernard A.
Yan, Yubin; orcid: 0000-0002-5686-5017; email: firstname.lastname@example.org
MetadataShow full item record
AbstractAbstract: A continuous Galerkin time stepping method is introduced and analyzed for subdiffusion problem in an abstract setting. The approximate solution will be sought as a continuous piecewise linear function in time t and the test space is based on the discontinuous piecewise constant functions. We prove that the proposed time stepping method has the convergence order O(τ1+α), α∈(0, 1) for general sectorial elliptic operators for nonsmooth data by using the Laplace transform method, where τ is the time step size. This convergence order is higher than the convergence orders of the popular convolution quadrature methods (e.g., Lubich’s convolution methods) and L-type methods (e.g., L1 method), which have only O(τ) convergence for the nonsmooth data. Numerical examples are given to verify the robustness of the time discretization schemes with respect to data regularity.
CitationJournal of Scientific Computing, volume 88, issue 3, page 68
DescriptionFrom Springer Nature via Jisc Publications Router
History: received 2021-02-12, rev-recd 2021-05-23, accepted 2021-07-06, registration 2021-07-11, pub-electronic 2021-07-29, online 2021-07-29, pub-print 2021-09
Publication status: Published